Change in medications

Discussion in 'General Parenting' started by KTMom91, Jul 15, 2009.

  1. KTMom91

    KTMom91 Well-Known Member

    Miss KT has been complaining recently of tics, so her doctor took her off the Risperdal two days ago. I think I'll be needing a helmet and flak jacket. Cleveland, here I come!

    Anything I should be watching for with this medication change?
     
  2. gcvmom

    gcvmom Here we go again!

    Well, I imagine you'll see a resurgence in whatever symptoms led you to put her on it in the first place. Is there an alternate medication he wants to try in its place? Or does he think she just doesn't need it anymore? Has she ever tried Seroquel (sorry if I don't remember)?
     
  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Mary,
    I was wondering the same thing, are they giving her an alternative? I'm glad you have a getaway planned! Enjoy!
     
  4. Christy

    Christy New Member

    My son takes risperadal with a low dose of cogentin which is intended to help with tics. He hasn't had any but he started both medications together so I don't know if he would have had a reaction to the risperadal by itself.
     
  5. KTMom91

    KTMom91 Well-Known Member

    I was wondering more about withdrawals, if any. I expected she would be increasingly rude and hostile once again, and she hasn't disappointed me (ha ha). doctor has nothing else planned to take its place right now. Guess I'll just have to ride it out.

    The tics are a recent thing, and she's been on Risperdal for several years, so I'm not fully convinced that's the reason, but it's something worth checking.
     
  6. Mandy

    Mandy Parent In Training

    Little Bear was on Risperdal but went to Abilify so I don't remember seeing any withdrawal symptoms except we had a bad experience on the Abilify:(

    Good Luck!! medication changes are hard sometimes!!
     
Loading...